Alabama, 2007

Damaging Wind in Alabama, June 7, 2007

June 7, 2007 · NWS BMX · 1 event in 1 county or zone

Daytime heating caused an isolated severe thunderstorm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Daytime heating caused an isolated severe thunderstorm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 7, 2:34 PM CST, 51 minutes earlier.

Area forecast discussion, Jun 7, 2:34 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 PM CDT THU JUN 7 2007

.DISCUSSION...

A BIT OF GOOD NEWS IN THE RAIN DEPARTMENT IS THAT AFTERNOON
THUNDERSTORMS WILL REMAIN IN THE FORECAST ON FRIDAY AND CONTINUE
THROUGH SATURDAY. WITH THE INCREASE IN MOISTURE OVER THE FORECAST
AREA...EXPECT THESE SHOWERS TO DROP AT LEAST HALF AN INCH OF RAIN
IF NOT SLIGHTLY MORE. ALTHOUGH NOT A DROUGHT BUSTER RAIN BY ANY
MEANS...IT WILL BE ENOUGH TO AT LEAST WATER THE GRASS AND ALLOW
IT TO TURN FROM BROWN TO GREEN. AT LEAST IN THE SHORT TERM.

A WEAK FRONT WILL MOVE THROUGH THE AREA ON SATURDAY. THIS FRONT
COULD ENHANCE LIFT WHICH COULD HELP IN THE DEVELOPMENT OF STRONGER
THUNDERSTORMS. THESE STORMS COULD PRODUCE LOCALLY HEAVY
RAIN...WIND GUSTS OF UP TO 35 MPH...AND POSSIBLY SMALL TO MEDIUM
SIZE HAIL.

THE FRONT SHOULD BE OUT OF THE FORECAST AREA BY SUNDAY AS HIGH
PRESSURE ONCE AGAIN SETS IN. A BRIEF BREAK IN THE RAIN IS
EXPECTED...BUT WILL NOT BE LONG LASTING. BY TUESDAY...MODELS
INDICATE THAT THE HIGH PRESSURE WILL THEN MOVE EAST ALLOWING A
SOUTHERLY FLOW TO SET UP OVER THE AREA. THIS WILL ONCE AGAIN
INCREASE MOISTURE WHICH IN TURN WILL ENHANCE RAIN CHANCES. THIS
CAN ALSO BE SEEN BY MODELS SHOWING PW VALUES LESS THAN AN INCH ON
SUNDAY AND MONDAY...BUT BY TUESDAY...VALUES JUMP TO 1.50 INCHES.
TOWARDS THE END OF THE WEEK...PW VALUES WILL PEAK AT 1.70 INCHES.
THIS IS GOOD NEWS AS MODELS INDICATE THAT AFTERNOON CONVECTION
WILL CONTINUE THROUGH THE END OF THE WEEK.

TEMPERATURE WISE...AFTER A FEW WARM DAYS...THEY WILL GO BACK DOWN
TO NEARLY NORMAL. NO SIGNIFICANT WARM UPS ARE EXPECTED THROUGH THE
ENTIRE FORECAST PERIOD.

&&

.AVIATION...18Z TAF DISCUSSION.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
AFTER 18Z ACROSS CENTRAL ALABAMA. CHANCES ARE A BIT LOW FOR
MENTION IN THE TERMINALS JUST YET...BUT WILL MONITOR CONDITIONS
THIS AFTERNOON FOR A POSSIBLE UPDATE. BEST CHANCES APPEAR TO BE
NEAR TCL/MGM/TOI. PATCHY AREAS OF 060 CLOUDS OVERNIGHT WITH THE
STRATUS DEVELOPING FROM SOUTH TO NORTH AFTER 09Z. WINDS AROUND
2000FT WERE BETWEEN 25-30KTS AND JUST BELOW LLWS CRITERIA. SURFACE
WINDS WILL INCREASE TO AROUND 10KTS BY 17Z WITH A SOUTHERLY
COMPONENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  90  70  89  63 /  10  40  20  30  20
ANNISTON    71  90  70  89  65 /  10  30  20  30  20
BIRMINGHAM  74  91  72  89  66 /  10  40  20  40  20
TUSCALOOSA  73  91  71  90  66 /  10  50  20  40  20
CALERA      73  91  71  88  67 /  10  50  20  40  20
AUBURN      70  93  72  90  68 /  10  40  20  40  20
MONTGOMERY  74  94  72  92  69 /  20  50  20  50  20
TROY        71  93  71  90  69 /  20  50  20  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jun 7, 12:26 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT THU JUN 7 2007

ALZ011>015-017>050-081130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
126 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ALTHOUGH THUNDERSTORMS ARE NOT EXPECTED TO BECOME WIDESPREAD THIS
AFTERNOON OR EVENING...ISOLATED STORMS WILL HAVE THE POTENTIAL OF
PRODUCING WIND GUSTS UP TO 45 MPH. THE BEST CHANCE FOR STRONG STORMS
WILL BE NEAR AND SOUTH OF U.S. HIGHWAY 80. THE STORMS WILL LOSE
INTENSITY AND COVERAGE WITH THE LOSS OF DAYTIME HEATING.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA ON FRIDAY AND SATURDAY. THESE STORMS WILL DEVELOP AHEAD OF A
WEAK FRONT AND WILL OCCUR DURING THE AFTERNOON HOURS. THE MAIN
THREATS WILL BE STRONG WIND GUSTS UP TO 45 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING.

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

75

In the hours before

Special weather statement, Jun 7, 3:17 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 PM CDT THU JUN 7 2007

ALZ030-039-072145-
MARENGO-SUMTER-
417 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO AND SUMTER
COUNTIES UNTIL 445 PM CDT...

AT 410 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF JEFFERSON...MOVING NORTHEAST AT 15
MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
Special weather statement, Jun 7, 3:21 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT THU JUN 7 2007

ALZ027-072145-
TALLADEGA-
421 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 445
PM CDT...

AT 420 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 17 MILES SOUTHWEST OF TALLADEGA...MOVING NORTHEAST AT 20
MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

JRA

The radar

The Birmingham radar (KBMX), 37 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
June 7, 3:25 PM CST
Where
Shelby County, 1.62 mi ENE of Harpersville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
33.339, -86.424

Debris was spotted on the roadway on US 280 just east of Harpersville. Trees and powerlines were also blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45279.